Thymoma-associated myasthenia gravis and LGI1-encephalitis, with nephrotic syndrome post-thymectomy.
Hor JY., Lim TT., Cheng MC., Chia YK., Wong CK., Lim SM., Cheah CF., Tan K., Easaw PES., Leite MI.
Thymoma is associated with a wide spectrum of autoimmune paraneoplastic syndromes, though it is uncommon for multiple paraneoplastic syndromes to be present in a single individual. We report a rare case of an elderly gentleman who was found to have thymoma-associated myasthenia gravis and LGI1-encephalitis with myokymia, who presented with nephrotic syndrome (minimal change glomerulopathy) after thymectomy. The latter two paraneoplastic syndromes had manifested when prednisolone was tapered down to low dose. This case serves to remind neurologists that apart from paraneoplastic neurological manifestations, thymoma may also be associated with renal disease. Nephropathy in myasthenia patients with thymoma should be properly evaluated, as it is treatable with immunotherapy, and it may even occur post-thymectomy.